Alert archive / Illinois / Flash Flood Warnings in 1996
Flash Flood Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 28, 1996, 9:25 PM CDT for Jefferson County, Wayne County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 1996, 9:25 PM CDT (02:25 UTC)
- Expired
- Apr 29, 1996, 3:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Jefferson County, IL, Wayne County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 290225 FFWPAH ILC081-145-191-290830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 925 PM CDT SUN APR 28 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 330 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH ILLINOIS ...JEFFERSON COUNTY...PERRY COUNTY...WAYNE COUNTY DOPPLER RADAR IN PADUCAH CONTINUED TO SHOW A LARGE AREA OF RAIN IN SOUTHERN ILLINOIS. THE RAIN HAS INCREASED IN THE PINCKNEYVILLE AND MOUNT VERNON AREAS WHERE RADAR IS ESTIMATING FROM 1 TO 2 INCHES HAS FALLEN IN THE PAST THREE HOURS. REPORTS FROM EMERGENCY MANAGEMENT OFFICIALS IN PERRY AND JEFFERSON COUNTIES CONFIRM WATER OVER ROADWAYS IN MANY AREAS. WITH THE RAIN CONTINUING TO DEVELOP AND MOVE ACROSS THE REGION THERE WILL BE THE POTENTIAL FOR ANOTHER 1 TO 3 INCHES BY MORNING IN THE AFFECTED COUNTIES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIdZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 8:30 PM CDT, 55 minutes earlier.
Area forecast discussion, Apr 28, 8:30 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 830 PM CDT SUN APR 28 1996 00Z SURFACE MAPS 1MB ANALYSIS SHOWED 1003 MB LOW IN NORTHWEST ARKANSAS. TEMPERATURE ANALYSIS SHOWED STALLED WARM FRONT ACROSS EXTREME SOUTH MISSIOURI AND SOUTH OF PADUCAH. SATELLITE INDICATES BALLOONING MCS`S ONE IS NORTH OF OHIO RIVER AND RESPONSIBLE FOR PLENTY OF RAIN ACROSS FORECAST AREA (FA). SECOND IS GENERATING CLOSE TO THE NORTHWEST ARKANSAS LOW. 12Z ETA SHOWS PRIME AREA FOR BOTH DEVELOPMENTS. DIFLUENT 850-300 MB THICKNESS SETS UP ACROSS FA. MCS IN ARKANSAS SEEMS TO BE TRACKING ALONG TIGHT THETA-E GRADIENT. THIS MODEL INDICATES LITTLE CHANGE IN PATTERN OVERNIGHT. BIG QUESTION IS WILL THE FRONT SIT STILL OR EDGE NORTH PUSHING THE MAIN RAIN NORTH ALSO. TEMPS IN HOP AREA WILL BE WARMER THAN LOW 60S...GO W/ AROUND 70. AREA LOW HIGH POP WRN KY 061 066 +/9 WRN KY HOP 070 075 +/9 SRN IL 058 062 +/9 SE MO 060 062 +/9 SW IN 060 065 +/9 PAUL W
In the hours before
Local storm report, Apr 28, 6:35 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
640 PM CDT SUN APR 28 1996
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
618 PM SO. CAPE GIRARDEAU KY 1 INCH HAIL REPORTED BY
04/28/96 CAPE GIRARDEAU CAPE GIRARDEAU POLICE
KEYSORThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:25 PM CDT | Flash Flood Warning | PAH | Perry | 6 hr |
| Apr 28, 10:52 PM CDT | Flash Flood Warning | PAH | Gallatin, White | 6 hr |
| Apr 28, 10:52 PM CDT | Flash Flood Warning | PAH | Franklin, Hamilton, Jefferson, Perry, Wayne | 6 hr |
| Apr 28, 10:52 PM CDT | Flash Flood Warning | PAH | Jackson, Williamson | 6 hr |
| Apr 28, 10:52 PM CDT | Flash Flood Warning | PAH | Johnson, Saline | 6 hr |
| Apr 28, 10:52 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash | 6 hr |
| Apr 28, 10:52 PM CDT | Flash Flood Warning | PAH | Hardin | 6 hr |
| Apr 29, 12:30 PM CDT | Flash Flood Warning | PAH | Gallatin, White | 4 hr |
| Apr 29, 12:30 PM CDT | Flash Flood Warning | PAH | Johnson, Saline, Williamson | 4 hr |
| Apr 29, 12:30 PM CDT | Flash Flood Warning | PAH | Franklin, Hamilton, Jackson, Jefferson, Perry | 4 hr |
| Apr 29, 12:30 PM CDT | Flash Flood Warning | PAH | Hardin | 4 hr |
| Apr 29, 12:30 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash, Wayne | 4 hr |
Nearby
Flash Flood Warnings in Illinois, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.